Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

June 8, 2021Miami County, Ohio

NWS Wilmington, OH issued this special weather statement at Jun 8, 2021, 4:12 PM EDT for Miami County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 4:12 PM EDT (20:12 UTC)
Expired
Jun 8, 2021, 4:45 PM EDT
In force
33 min
Issued by
NWS Wilmington, OH

County Miami County, OH

The radar

The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

710 
WWUS81 KILN 082012
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
412 PM EDT Tue Jun 8 2021
 
OHZ043-044-051-052-082045-
Champaign OH-Logan OH-Shelby OH-Miami OH-
412 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...
NORTHWESTERN CHAMPAIGN...SOUTHWESTERN LOGAN AND NORTHERN MIAMI
COUNTIES UNTIL 445 PM EDT...

At 412 PM EDT, radar indicated a strong thunderstorm over Piqua,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Troy, Sidney, Piqua, Covington, St. Paris, De Graff, Quincy,
Fletcher, Port Jefferson, Casstown, Lockington, Rosewood, Carysville,
Ballou, Plattsville, Kiser Lake State Park, Millerstown, Farrington
and Pemberton.

This includes I-75 in Ohio between mile markers 73 and 92.
 
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3999 8419 4012 8436 4037 8411 4034 8393
      4020 8385
TIME...MOT...LOC 2012Z 224DEG 27KT 4012 8421 

$$

Coniglio

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 8, 4:09 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 8, 4:09 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
409 PM EDT Tue Jun 8 2021

.SYNOPSIS...
A broad upper low pressure system over MO/IL will slowly track
northeast and situate over IL/IN tonight and then work into Ohio
on Wednesday. The open wave evolution of this upper system will
then cross the region Thursday evening. A very weak surface low
will slowly move eastward along the I-70 corridor Thursday and
Friday with a marked decrease in shower and thunderstorm
activity expected Friday night.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Convective cells in the southeast, and again north of metro
Columbus will continue to progress slowly northeastward this
afternoon. These showers and storms will behave in a similar
manner to those earlier today - downstream shadow which will
inhibit future development and limit the strength of ongoing
storms.

This much activity will become more stratiform overnight with
embedded clusters of stronger storms, then a low level stream of
moisture on 25-30kt southerly winds on the southeast side of the
h8 low will kick in. This stream will result in a widespread
area of showers and deeper convection that will cross from
central KY into the southwest CWA before daybreak.

Overnight lows will drop fairly uniformly to the upper 60s.
Rainfall in any of these cores will be very efficient and the
threat for the next several days will be that of flooding. While
the flooding threat will be enhanced, did not have enough
confidence in a flood watch in the southwest 1/4 of forecast
area late tonight into early Wed.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Pwat values 1.8" to 2" over the region are maxed at 12Z Wed and
0Z Thurs and a larger blob of 2"+ remains over the CWA through
18Z Thurs and to the east by 0Z Fri. Still over 1.8" and 175% of
normal. While top PWAT value for June of 2.32" in 2000 is not
in question, breaking into the top 50 with 1.85" seems
reasonably certain in the next few days. FWIW, 1.9" is the
31st/50, 2" is the 10th/50, so I'll be the first to say it's
officially Humid and going to stay that way through the rest of
the work week.

Temperatures will be muted on Wednesday and at a minimum near
Richmond where readings may not top out past the mid 70s. The
remainder of the CWA with the copious moisture will only rise to
the upper 70s. Showers will be very efficient and a continued
threat of moderate to heavy rainfall will spread north and
northeast from the Cincy metro area in the morning. Rain will
wrap around and some drier air may work in on west to northwest
winds as the upper low nears the CWA. Limited the max pops to
80% and did not permit them to drop below 30% for Wed night.

Once again, lows will drop to the upper 60s in a very humid
airmass.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
This period will be characterized by continued
moisture/warmth/heavy rain potential at least through Thursday
and perhaps into Friday, then a slow trend of lower atmospheric
moisture content / lowering rain chances through the weekend
into early next week.

In the details - the cutoff/closed upper low will be over
Indiana/Ohio on Thursday with a large pool of very light winds
through the depth of the troposphere. Underneath, PWAT anomalies
from 2.0 to 2.5 sigma above climatology will be present. Forecast
soundings exhibit a very uncapped and unstable airmass with moist
adiabatic mid level lapse rates so feel once daytime heating hits
that showers/storms will develop freely and in high numbers during
the day on Thursday.  Very little steering flow which means storms
propagating on outflows and likely producing torrential rainfall
rates in a loosely organized fashion.  Any localized flooding
concerns that are present from mid-week will likely linger into
Thursday at a minimum.

On Friday, the pattern begins to show signs of breaking down as
height falls in the northeast CONUS begin to impinge on the closed
low, with the low opening up into a slowly progressive wave in weak
northwesterly flow that is anticyclonic in nature. Still plenty of
warmth/moisture in the boundary layer suggesting showers/storms will
develop in large quantity with diurnal heating and the mid/upper
level trough over the area (but starting to exit).

Saturday features the first day where PWAT anomalies drop
substantially and anticyclonic mid/upper level flow is more
entrenched, although the boundary layer will still be quite moist.
So carrying small shower/storm chances during the daytime, but this
will be the first truly drier day of the past 4 or 5.  And because
of this, temperatures will respond nicely into the middle 80s with
somewhat more sunshine as well. Sunday features even less chance of
a shower or storm, but given the very slow scouring of boundary
layer moisture, can't run with a dry forecast for either weekend
day.

Much quieter pattern for early next week as western ridge bulges
considerably and forces a deeper northeastern CONUS longwave trough
to which the ILN CWA will be on the back side of.  Some indication
that PWATs may actually drop below normal by Tuesday with pleasant
summer weather.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Scattered shower activity over the CWA is the minimum over the
region, as it looks like widespread showers and scattered
thunderstorms are taking over. The earlier blowoff from north of
Louisville to Cincinnati has moved northeast in the weak upper
flow, and sufficiently shaded the area to inhibit convective
initiation. Scattered showers are going to be the norm for the
CVG-DAY corridor, with thunderstorms expected closer to daybreak
as a more uniform area of heavy rain works in from the
southwest.

Elsewhere, the showers initiating to the southeast and south are
not likely to last past the initial stage today, washing out in
relatively short order and staying out of the aviation forecast
in the immediate future.

Convective cluster south of the CWA almost due east of
Louisville is shown to cross northeast and through the CWA,
evolving into a nw-se oriented bowing segment that reaches the
eastern/northeastern fringes of the CWA. At CMH/LCK, just kept
VCSH for the overnight period for now.

Models were blended heavily to a HRRR/RAP blend early and then
NAM/GFS mixed into the earlier forecast for the later overnight
hours.

A fairly solid area of moderate to heavy rain with thunder is
expected to affect CVG/LUK early on and then work into DAY/ILN
by daybreak and continue into tomorrow.

Until any showers hit, VFR conditions will prevail. Then vsbys
will drop to MVFR and cigs lower, eventually evolving into a
lower stratus on Wednesday.

.OUTLOOK...Thunderstorms are possible each day through Saturday,
mainly in the afternoon.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Binau
AVIATION...Franks
Hazardous weather outlook, Jun 8, 4:59 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
459 AM EDT Tue Jun 8 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-090900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
459 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms, some containing brief heavy
rainfall, are expected today. Localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered showers and thunderstorms, some containing brief heavy
rainfall, are expected to continue Wednesday through Friday.
Localized flooding is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 8, 12:51 PM EDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1251 PM EDT Tue Jun 8 2021

OHZ026-081730-
Hardin OH-
1251 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HARDIN COUNTY UNTIL
130 PM EDT...

At 1251 PM EDT, radar indicated a strong thunderstorm near La Rue.
This storm was nearly stationary.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Kenton, Mount Victory, Ridgeway, Hepburn and Pfeiffer.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4070 8350 4070 8344 4069 8344 4069 8342
      4056 8342 4052 8341 4051 8342 4051 8358
      4069 8358 4073 8350
TIME...MOT...LOC 1651Z 241DEG 4KT 4061 8346

Coniglio
Special weather statement, Jun 8, 2:33 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
233 PM EDT Tue Jun 8 2021

KYZ094-095-081900-
Owen KY-Grant KY-
233 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GRANT AND
SOUTHEASTERN OWEN COUNTIES UNTIL 300 PM EDT...

At 233 PM EDT, radar indicated a strong thunderstorm 12 miles
southeast of Owenton, moving north at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Owenton, Corinth, Keefer, Elk Lake, Beechwood, Needmore, New
Columbus, Harmony, Long Ridge and Natlee.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3835 8481 3835 8482 3836 8484 3836 8486
      3860 8484 3858 8469 3852 8459 3843 8463
      3842 8465 3837 8471 3835 8475 3834 8479
TIME...MOT...LOC 1833Z 191DEG 13KT 3838 8473

Coniglio
Special weather statement, Jun 8, 3:09 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
309 PM EDT Tue Jun 8 2021

KYZ092-094>096-081945-
Pendleton KY-Owen KY-Kenton KY-Grant KY-
309 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...GRANT...EAST
CENTRAL OWEN AND WEST CENTRAL PENDLETON COUNTIES UNTIL 345 PM EDT...

At 309 PM EDT, radar indicated a strong thunderstorm near
Williamstown, moving north at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Williamstown, Crittenden, Dry Ridge, Stewartsville, Cherry Grove,
Northcutt, Williamstown Lake, Gardnersville, Knoxville, Twin Bridges,
Keefer, Fiskburg, Camp Northward, Holbrook, Sherman, Piner,
Lawrenceville and Cordova.

This includes I-75 in Kentucky between mile markers 146 and 167.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3851 8458 3853 8474 3877 8469 3878 8466
      3885 8452 3875 8442 3851 8451 3850 8455
TIME...MOT...LOC 1909Z 193DEG 21KT 3859 8461

Coniglio
Special weather statement, Jun 8, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
412 PM EDT Tue Jun 8 2021

OHZ043-044-051-052-082045-
Champaign OH-Logan OH-Shelby OH-Miami OH-
412 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...
NORTHWESTERN CHAMPAIGN...SOUTHWESTERN LOGAN AND NORTHERN MIAMI
COUNTIES UNTIL 445 PM EDT...

At 412 PM EDT, radar indicated a strong thunderstorm over Piqua,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Troy, Sidney, Piqua, Covington, St. Paris, De Graff, Quincy,
Fletcher, Port Jefferson, Casstown, Lockington, Rosewood, Carysville,
Ballou, Plattsville, Kiser Lake State Park, Millerstown, Farrington
and Pemberton.

This includes I-75 in Ohio between mile markers 73 and 92.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3999 8419 4012 8436 4037 8411 4034 8393
      4020 8385
TIME...MOT...LOC 2012Z 224DEG 27KT 4012 8421

Coniglio

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:51 PM EDTSpecial Weather StatementILNHardin39 min
Jun 8, 4:57 PM EDTSpecial Weather StatementILNLogan33 min
Jun 8, 5:07 PM EDTAreal Flood AdvisoryILNScioto2 hr
Jun 8, 5:32 PM EDTAreal Flood AdvisoryILNAdams, Pike, Scioto119 min
Jun 8, 6:46 PM EDTAreal Flood AdvisoryILNHocking, Pickaway, Ross109 min
Jun 8, 7:16 PM EDTSpecial Weather StatementILNFranklin29 min
Jun 8, 2:33 PM EDTSpecial Weather StatementILNOwen27 min
Jun 8, 2:48 PM EDTAreal Flood AdvisoryILNGrant, Owen2 hr
Jun 8, 3:02 PM EDTAreal Flood AdvisoryILNGrant, Owen2 hr
Jun 8, 3:09 PM EDTSpecial Weather StatementILNGrant36 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.